Alert archive / Minnesota / Dense Fog Advisories in 2012
Dense Fog Advisory 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this dense fog advisory at Feb 1, 2012, 7:48 PM CST for 33 counties in Minnesota; 9 counties in Wisconsin. It took effect at Feb 1, 2012, 8:00 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2012, 7:48 PM CST (01:48 UTC)
- In effect from
- Feb 1, 2012, 8:00 PM CST
- Expired
- Feb 2, 2012, 10:00 AM CST
- In force
- 14 hr
- Issued by
- NWS Twin Cities, MN
All 42 counties
Anoka County, MN, Benton County, MN, Blue Earth County, MN, Carver County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Le Sueur County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Wright County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 18 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.8 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
075 WWUS73 KMPX 020148 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 748 PM CST WED FEB 1 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM THURSDAY... .DENSE FOG IS BECOMING WIDESPREAD ACROSS PARTS OF CENTRAL MINNESOTA THIS EVENING. THE FOG IS EXPECTED TO SPREAD EAST INTO ALL OF EAST CENTRAL MINNESOTA AND ALONG THE ST CROIX RIVER VALLEY. A DENSE FOG ADVISORY HAS BEEN ISSUED FOR THE AREA EAST OF A LINE FROM NEAR ALEXANDRIA...WILLMAR AND BLUE EARTH. IT ALSO INCLUDES POLK...ST CROIX AND PIERCE COUNTY IN WEST CENTRAL WISCONSIN. IT WILL BE IN EFFECT UNTIL 10 AM THURSDAY. MOTORISTS ARE URGED TO USE CAUTION IN FOGGY AREAS AS VISIBILITIES COULD BE NEAR ZERO AT TIMES. ALSO..SLICK SPOTS ON UNTREATED ROADWAYS AND SIDEWALKS CAN ALSO EXPECTED...AS TEMPERATURES DROP AROUND OR BELOW FREEZING. MNZ041>045-048>053-057>063-065>070-075>078-083>085-092-093-WIZ014- 023-024-021000- /O.NEW.KMPX.FG.Y.0001.120202T0200Z-120202T1600Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-POPE-STEARNS-BENTON- SHERBURNE-ISANTI-CHISAGO-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA- RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- NICOLLET-LE SUEUR-RICE-GOODHUE-BLUE EARTH-WASECA-STEELE-FARIBAULT- FREEBORN-POLK-ST. CROIX-PIERCE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...GLENWOOD...ST. CLOUD...FOLEY... ELK RIVER...CAMBRIDGE...CENTER CITY...WILLMAR...LITCHFIELD... MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER... OLIVIA...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... ST. PETER...LE SUEUR...FARIBAULT...RED WING...MANKATO...WASECA... OWATONNA...BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE... HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT 748 PM CST WED FEB 1 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THURSDAY. * VISIBILITY...REDUCED TO 1/4 MILE OR LESS UNTIL 10 AM THURSDAY. SOME LOCATIONS COULD EXPERIENCE VISIBILITIES NEAR ZERO. * IMPACTS...REDUCED VISIBILITIES WILL MAKE TRAVEL HAZARDOUS. ALSO...WITH TEMPERATURES AROUND FREEZING...SCATTERED ICY SPOTS WILL BE POSSIBLE ON ANY UNTREATED SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
2 follow-up statements
518 WWUS73 KMPX 020439 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1039 PM CST WED FEB 1 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM THURSDAY... .DENSE FOG IS WIDESPREAD LATE THIS EVENING OVER PARTS OF CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN...AND IS EXPANDING TO THE EAST. THEREFORE...THE DENSE FOG ADVISORY WILL NOW BE IN EFFECT FOR ALL OF WEST CENTRAL WISCONSIN...INCLUDING EAU CLAIRE AND LADYSMITH. THERE HAS BEEN SOME IMPROVEMENT OVER WESTERN PARTS OF THE ADVISORY AREA...IN WEST CENTRAL MINNESOTA...BUT CONDITIONS MAY DETERIORATE AGAIN. IF IT APPEARS THAT LIGHT WEST WINDS PREVENT FURTHER FOG FORMATION...THEN THE ADVISORY WILL BE CANCELED. MOTORISTS ARE URGED TO USE CAUTION IN FOGGY AREAS AS VISIBILITIES COULD BE NEAR ZERO AT TIMES. ALSO..SLICK SPOTS ON UNTREATED ROADWAYS AND SIDEWALKS CAN ALSO EXPECTED...AS TEMPERATURES DROP AROUND OR BELOW FREEZING. WIZ015-016-025>028-021245- /O.EXA.KMPX.FG.Y.0001.000000T0000Z-120202T1600Z/ BARRON-RUSK-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...RICE LAKE...BARRON...LADYSMITH... MENOMONIE...BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS... BLOOMER...EAU CLAIRE...ALTOONA 1039 PM CST WED FEB 1 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THURSDAY. * VISIBILITY...REDUCED TO 1/4 MILE OR LESS UNTIL 10 AM THURSDAY. SOME LOCATIONS COULD EXPERIENCE VISIBILITIES NEAR ZERO. * IMPACTS...REDUCED VISIBILITIES WILL MAKE TRAVEL HAZARDOUS. ALSO...WITH TEMPERATURES AROUND FREEZING...SCATTERED ICY SPOTS WILL BE POSSIBLE ON ANY UNTREATED SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ MNZ041>045-048>053-057>063-065>070-075>078-083>085-092-093-WIZ014- 023-024-021245- /O.CON.KMPX.FG.Y.0001.000000T0000Z-120202T1600Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-POPE-STEARNS-BENTON- SHERBURNE-ISANTI-CHISAGO-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA- RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- NICOLLET-LE SUEUR-RICE-GOODHUE-BLUE EARTH-WASECA-STEELE-FARIBAULT- FREEBORN-POLK-ST. CROIX-PIERCE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...GLENWOOD...ST. CLOUD...FOLEY... ELK RIVER...CAMBRIDGE...CENTER CITY...WILLMAR...LITCHFIELD... MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER... OLIVIA...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... ST. PETER...LE SUEUR...FARIBAULT...RED WING...MANKATO...WASECA... OWATONNA...BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE... HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT 1039 PM CST WED FEB 1 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THURSDAY... * VISIBILITY...REDUCED TO 1/4 MILE OR LESS UNTIL 10 AM THURSDAY. SOME LOCATIONS COULD EXPERIENCE VISIBILITIES NEAR ZERO. * IMPACTS...REDUCED VISIBILITIES WILL MAKE TRAVEL HAZARDOUS. ALSO...WITH TEMPERATURES AROUND FREEZING...SCATTERED ICY SPOTS WILL BE POSSIBLE ON ANY UNTREATED SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
496 WWUS73 KMPX 020926 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 326 AM CST THU FEB 2 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM THURSDAY... .WIDESPREAD FOG WITH AREAS OF DENSE FOG OVER PARTS OF CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN WILL PERSIST INTO MID MORNING. THEREFORE...A DENSE FOG ADVISORY REMAINS IN EFFECT FOR PORTIONS OF WEST CENTRAL... CENTRAL... AND EAST CENTRAL MINNESOTA... AS WELL AS WEST CENTRAL WISCONSIN. VISIBILITIES OF A QUARTER MILE OR LESS ARE EXPECTED IN AREAS OF DENSE FOG. MOTORISTS ARE URGED TO USE CAUTION IN FOGGY AREAS AS VISIBILITIES COULD BE NEAR ZERO AT TIMES. ALSO..SLICK SPOTS ON UNTREATED ROADWAYS AND SIDEWALKS CAN ALSO EXPECTED...AS TEMPERATURES DROP AROUND OR BELOW FREEZING. MNZ048-057-065>067-075-076-083>085-092-093-021030- /O.CAN.KMPX.FG.Y.0001.000000T0000Z-120202T1600Z/ POPE-KANDIYOHI-RENVILLE-MCLEOD-SIBLEY-NICOLLET-LE SUEUR- BLUE EARTH-WASECA-STEELE-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...GLENWOOD...WILLMAR...OLIVIA... HUTCHINSON...GAYLORD...ST. PETER...LE SUEUR...MANKATO...WASECA... OWATONNA...BLUE EARTH...ALBERT LEA 326 AM CST THU FEB 2 2012 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE DENSE FOG ADVISORY. PATCHY FOG REMAINS POSSIBLE THIS MORNING... BUT WIDESPREAD DENSE FOG HAS MOVED EAST OF THE AREA. $$ MNZ041>045-049>053-058>063-068>070-077-078-WIZ014>016-023>028- 021600- /O.CON.KMPX.FG.Y.0001.000000T0000Z-120202T1600Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE- ISANTI-CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- CARVER-SCOTT-DAKOTA-RICE-GOODHUE-POLK-BARRON-RUSK-ST. CROIX- PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...ST. CLOUD...FOLEY...ELK RIVER... CAMBRIDGE...CENTER CITY...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...CHASKA...SHAKOPEE...BURNSVILLE... FARIBAULT...RED WING...AMERY...BALSAM LAKE...RICE LAKE...BARRON... LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT... MENOMONIE...BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS... BLOOMER...EAU CLAIRE...ALTOONA 326 AM CST THU FEB 2 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * VISIBILITY...REDUCED TO 1/4 MILE OR LESS UNTIL 10 AM. SOME LOCATIONS COULD EXPERIENCE VISIBILITIES NEAR ZERO AT TIMES. * IMPACTS...REDUCED VISIBILITIES WILL MAKE TRAVEL HAZARDOUS. ALSO...WITH TEMPERATURES AROUND FREEZING...SCATTERED ICY SPOTS WILL BE POSSIBLE ON ANY UNTREATED SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this dense fog advisory went out at Feb 1, 5:40 PM CST, 2 hours 8 minutes earlier.
Area forecast discussion, Feb 1, 5:40 PM CST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 540 PM CST WED FEB 1 2012 .UPDATED FOR 00Z AVIATION DISCUSSION BELOW... .DISCUSSION... ONLY SHORT TERM CONCERNS DEAL WITH THE LINGERING FG/LOCALLY DENSE ACROSS THE EASTERN 2/3 OF FA THIS AFTN/EARLY EVENING...OR BASICALLY UNTIL THE BOUNDARY LAYER WNDS BECOMES MORE SW/W AND DRIER AIR FROM THE LOWEST 2K OF THE ATMOSPHERE ADVECTS INTO THE REGION. USED A BLEND OF THE LATEST SHORT TERM SFC WNDS TO SHIFT THE FG/STRATUS FROM THE WEST TO EAST THIS EVENING. NOT PLANNING ON ISSUING A DENSE FG ADV BASED ON NO FURTHER INTENSIFICATION OF THE FG...AND THE CONTD TREND OF BETTER CONDITIONS DEVELOPING THIS EVENING. SOME LIFT ASSOCIATED WITH A WEAK SHRTWV ACROSS NE ND...WILL LIKELY PRODUCE SOME LT RAIN/FLURRIES IN THE FAR N/NE FA THIS EVENING. DEEPER MOISTURE ACROSS N MN...AND MOST OF THE ENERGY LIFTING NE OF THE FA BY THIS EVENING...SHOULD KEEP ANY TYPE OF MEASURABLE PRECIPITATION TO THE N/NE OF THE FA. THE MAIN UNSETTLED PERIOD/FORECAST CONCERN...OR AT LEAST THE CHC OF ANY TYPE OF PRECIPITATION IN THE FORECAST PERIOD WILL BE LATE FRI...AND THRU THE UPCOMING WEEKEND AS A STRONG SYSTEM MOVES ACROSS THE SW U.S....AND INTO THE CENTRAL PLAINS THIS WEEKEND. MODELS HAVE BEEN TRENDING DRY FOR THE MOST PART WITH THIS SYSTEM...WITH ONLY A SMALL PART OF SC MN HAVING ANY TYPE OF MEASURABLE PRECIPITATION LATE FRI/SAT. HAVE CONSIDERED INCREASING POPS BASED ON THE LATEST EC SCENARIO WHICH TAKES THE UPPER LOW ACROSS KS...AND INTO THE UPPER MIDWEST OVER THE WEEKEND. THIS MODEL HAS BEEN THE OUTLIER IN TERMS OF ITS NORTHERN BIAS OVER THE PAST FEW RUNS. HOWEVER...CAN/T DEVIATION TOO MUCH FROM THIS SCENARIO AS EVEN THE GFS HAS THE UPPER RIDGE SLIGHTLY WEAKER AND MORE NW THAN PREVIOUS RUNS ACROSS SW CANADA. THIS WOULD SHIFT THE AREAL PRECIPITATION MORE TO THE N/NE ACROSS FAR S MN. ONLY PROBLEM WITH THIS SCENARIO IS THE TYPICAL DRIER N/NE/E FLOW FROM THE CANADIAN HIGH PRESSURE THAT WILL BE ANCHORED ACROSS SOUTH CENTRAL CANADA BY THIS WEEKEND. THE BEST SCENARIO IS TO KEEP THE HIGHEST POPS IN THE S/SE FA...WITH FLURRIES FOR THE REST OF S MN/WC WI. LATER SHIFTS CAN RE-EVALUATE IF THE EC CONTINUES THE SAME TREND. NOT MUCH CHG IN THE EXTENDED PERIOD PAST THIS WEEKEND AS MOST OF THE UPPER LEVEL FLOW FROM THE MEDIUM RANGE MODELS HAVE THE REAL ARCTIC AIR CONFINED TO NE CANADA...WITH A BROAD AREA OF RISING HEIGHTS ACROSS CENTRAL CANADA NEXT WEEK. THIS WOULD LEAD TO THE CONTD MILD WX PATTERN. HAVE ADJUSTED NEXT WEEKS TEMPS TO REFLECT THE CURRENT COOL MODEL BIAS DURING THE PAST 30 DAYS. THIS WOULD KEEP MOST AFTN TEMPS NEAR 40...WITH OVERNIGHT LOWS IN THE MID TO UPPER 20S. ..JLT.. && .AVIATION.../00Z TAF ISSUANCE/ NEAR TERM WEATHER CONCERN REMAINS THE STRATUS/FOG OVER THE AREA. LOOKING LIKE THE STRATUS WILL HANG AROUND ALL NIGHT OVER THE CENTRAL/EASTERN AREAS. WEAK TROUGH TO THE WEST DOES NOT APPEAR TO LIFT LIFR STRATUS/FOG OFF TO THE EAST OVERNIGHT. COULD SEE REDEVELOPMENT ALONG THE WESTERN EDGE AND VSBYS DECREASE ONCE AGAIN DURING THE NIGHT. WILL CONTINUE THE TREND OF KEEPING LOW CLOUDS IN THROUGH ABOUT 16Z-18Z THU. MAY SEE SOME IMPROVEMENT TO VFR THEREAFTER AS SOME MIXING OCCURS. LIGHT SOUTHEAST SURFACE WINDS WILL BECOME LIGHT WEST NORTHWEST OVERNIGHT AS WEAK TROUGH MOVES INTO THE AREA...BUT WILL REMAIN LESS THAN 10 KNOTS. KMSP...WILL RETAIN LIFR CONDITIONS THROUGH THE NIGHT WITH CONDITIONS NOT BECOMING VFR AGAIN UNTIL AFTER 16Z-17Z THU. THEN CONFIDENCE REMAINS LOW TO LOWER CLOUDS CLEARING WITH WEAK FLOW AROUND. LIGHT SOUTHEAST WINDS WILL BECOME MORE SOUTHWEST AND EVENTUALLY NORTHWEST LATER TONIGHT...BUT WILL REMAIN AT OR BELOW 5 KNOTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JLT/DWE
Hazardous weather outlook, Feb 1, 12:10 PM CST, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1210 PM CST WED FEB 1 2012 MNZ041>044-047>052-055>063-065>070-075>078-083>085-092-093-WIZ024- 026-021815- DOUGLAS-TODD-MORRISON-MILLE LACS-STEVENS-POPE-STEARNS-BENTON- SHERBURNE-ISANTI-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN- ANOKA-RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT- DAKOTA-NICOLLET-LE SUEUR-RICE-GOODHUE-BLUE EARTH-WASECA-STEELE- FARIBAULT-FREEBORN-PIERCE-PEPIN- 1210 PM CST WED FEB 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...WEST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD FOG WITH AREAS OF DENSE FOG SHOULD LINGER INTO THE EVENING ACROSS MUCH OF CENTRAL AND EASTERN MN. THE FOG IS REDUCING VISIBILITY TO A QUARTER MILE OR LESS IN MANY LOCATIONS. ALSO...THE DENSE FOG COULD CREATE A FEW SLICK SPOTS ON UNTREATED SURFACES WITH TEMPERATURES HANGING RIGHT NEAR FREEZING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 2:46 PM CST | Dense Fog Advisory | MPX | Anoka, Benton, Blue Earth, Brown, Carver, Chippewa and 36 more | 19 hr |
Nearby
Dense Fog Advisories in Minnesota, 2012Dense Fog Advisories in Wisconsin, 2012Every dense fog advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.